Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 74, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 3, 2009, 9:19 AM CDT for Madison Parish, Tensas Parish, Louisiana; Claiborne County, Jefferson County, Warren County, Mississippi. It was in force for 56 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 9:19 AM CDT (14:19 UTC)
- Expired
- May 3, 2009, 10:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 9:33 AM CDT | TSTM WND DMG | Waterproof, LA | TREES DOWN NEAR WATERPROOF. |
| May 3, 9:38 AM CDT | NON-TSTM WND DMG | 2 Ne St. Joseph, LA | SEVERAL LIMBS WERE DOWN AT LAKE BRUIN STATE PARK. |
| May 3, 9:42 AM CDT | TSTM WND DMG | St. Joseph, LA | SEVERAL TREES WERE DOWN AND THE TIN WAS BLOWN OFF THE ROOF OF A BUSINESS AROUND ST JOSEPH. |
| May 3, 9:55 AM CDT | TORNADO 1 | 6 Sw Port Gibson, MS | PATH OF 50 YARDS WIDE AND 4.4 MILES LONG OF SNAPPED OR DOWNED TREES AND LARGE LIMBS ALONG RUSSUM WESTSIDE ROAD TO OLD COLONY ROAD. ALSO CROSSED NATCHEZ TRACE PARKWAY AND HIGHWAY 61. RATED EF1 WITH MAX WINDS 90 MPH. |
| May 3, 10:00 AM CDT | TSTM WND DMG | E Lorman, MS | HIGHWAY 552 EAST OF LORMAN IS BLOCKED DUE TO TREES DOWN. |
| May 3, 10:00 AM CDT | TSTM WND DMG | Port Gibson, MS | TREES DOWN ACROSS THE COUNTY |
| May 3, 10:00 AM CDT | HAIL 1 | 5 S Port Gibson, MS | QUARTER HAIL IN RUSSUM |
| May 3, 10:06 AM CDT | TSTM WND DMG | Pattison, MS | HIGHWAY 547 BLOCKED DUE TO TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:44 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1741 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 2.4
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 031419
TORJAN
LAC065-107-MSC021-063-149-031515-
/O.NEW.KJAN.TO.W.0074.090503T1419Z-090503T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
919 AM CDT SUN MAY 3 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME SOUTHEASTERN MADISON PARISH IN NORTHEAST LOUISIANA...
TENSAS PARISH IN NORTHEAST LOUISIANA...
CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
NORTHERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 1015 AM CDT
* AT 919 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HELENA
MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
NEWLIGHT BY 925 AM CDT...
LAKE BRUIN AND ST. JOSEPH BY 935 AM CDT...
NEWELLTON AND ALCORN BY 940 AM CDT...
LORMAN BY 945 AM CDT...
RED LICK BY 950 AM CDT...
PORT GIBSON BY 955 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3229 9071 3223 9072 3223 9073 3219 9072
3180 9075 3176 9146 3210 9147
TIME...MOT...LOC 1419Z 250DEG 37KT 3191 9145
$$
GARRETT2 follow-up statements
000
WWUS54 KJAN 031448
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
948 AM CDT SUN MAY 3 2009
LAC065-107-MSC021-063-149-031515-
/O.CON.KJAN.TO.W.0074.000000T0000Z-090503T1515Z/
TENSAS LA-JEFFERSON MS-CLAIBORNE MS-WARREN MS-MADISON LA-
948 AM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR SOUTHERN
WARREN...CLAIBORNE AND NORTHERN JEFFERSON COUNTIES...AND EXTREME
SOUTHEASTERN MADISON AND EASTERN TENSAS PARISHES...
AT 948 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR ST. JOSEPH MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
ALCORN BY 955 AM CDT...
LORMAN BY 1000 AM CDT...
RED LICK BY 1005 AM CDT...
PORT GIBSON BY 1010 AM CDT...
HERMANVILLE...PATTISON AND ROCKY SPRINGS BY 1015 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3229 9073 3219 9072 3180 9075 3177 9136
3186 9136 3212 9140
TIME...MOT...LOC 1448Z 250DEG 37KT 3188 9121
$$
GARRETT000
WWUS54 KJAN 031505
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CDT SUN MAY 3 2009
LAC065-107-MSC021-063-149-031515-
/O.CON.KJAN.TO.W.0074.000000T0000Z-090503T1515Z/
TENSAS LA-JEFFERSON MS-CLAIBORNE MS-WARREN MS-MADISON LA-
1005 AM CDT SUN MAY 3 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR SOUTHERN
WARREN...CLAIBORNE AND NORTH CENTRAL JEFFERSON COUNTIES...AND EXTREME
SOUTHEASTERN MADISON AND EAST CENTRAL TENSAS PARISHES...
AT 1005 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 16 MILES WEST OF YOKENA MOVING NORTHEAST AT 45
MPH.
THE TORNADO WILL BE NEAR...
PORT GIBSON BY 1010 AM CDT...
YOKENA...LE TOURNEAU AND PATTISON BY 1015 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.
&&
LAT...LON 3229 9074 3219 9072 3180 9075 3179 9103
3192 9100 3203 9117 3215 9126
TIME...MOT...LOC 1505Z 240DEG 41KT 3212 9119
$$
GARRETTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 3, 4:09 AM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, May 3, 4:09 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
409 AM CDT SUN MAY 3 2009
.SHORT TERM...TODAY AND TONIGHT...MOST OF THE THUNDERSTORM ACTIVITY
HAS DIMINISHED THIS MORNING OVER THE ARKLAMISS...BUT ANOTHER ROUND
IS DEVELOPING TO OUR WEST AND SHOWERS AND THUNDERSTORMS WILL ONCE
AGAIN MOVE INTO THE AREA EARLY THIS MORNING. CURRENTLY THE SURFACE
BOUNDARY EXTENDS FROM WESTERN TENNESSEE THROUGH SOUTHERN ARKANSAS
INTO NORTHEAST TEXAS. THE FRONT WILL CONTINUE TO MOVE SLOWLY TO THE
SOUTH THROUGH THE MORNING AND WILL EXTEND ACROSS NORTHERN
MISSISSIPPI INTO NORTHERN LOUISIANA BY MIDDAY. MOISTURE WILL NOT BE
A PROBLEM TODAY WITH PWATS RANGING FROM 1.8 TO 2.0 INCHES THIS
AFTERNOON. THIS WILL COMBINE WITH A VERY UNSTABLE AIRMASS AND STRONG
SHEAR LATE THIS MORNING INTO THE AFTERNOON HOURS. THE GFS INDICATES
1500-2000 J/KG OF ML CAPE THIS AFTERNOON ALONG WITH H700-H500 LAPSE
RATES NEAR 7.0 C/KM. CURRENTLY IT LOOKS LIKE AT LEAST 2 ROUNDS OF
SEVERE STORMS WILL MOVE THROUGH PORTIONS OF THE AREA WITH BOWING
SEGMENTS. THE FIRST LINE OF STORMS WILL MOVE THROUGH THIS MORNING
AND ANOTHER ONE WILL MOVE THROUGH THIS AFTERNOON. TORNADOES WILL BE
POSSIBLE ALONG WITH LARGE HAIL AND GUSTY WINDS AS THE PRIMARY RISK.
ABOUT THE NORTHERN ONE-THIRD OF OUR AREA HAS RECEIVED AROUND 2-4
INCHES OF RAINFALL OVER THE PAST 12 HOURS OR SO AND THE MODELS
INDICATE THAT ANTHER 2-4 INCHES AND ISOLATED HIGHER AMOUNTS WILL
FALL TODAY OVER THESE SAME AREAS. WILL ISSUE A FLASH FLOOD WATCH FOR
THESE AREAS.
THE COLD FRONT WILL CONTINUE TO DROP ACROSS THE AREA THIS EVENING
THROUGH THE OVERNIGHT AREAS AND THIS WILL SHIFT THE FOCUS OF THE
SEVERE STORMS FURTHER SOUTH TONIGHT.
STUCK CLOSE TO MAV TEMPERATURE GUIDANCE THROUGH THE PERIOD...BUT DID
RAISE POPS ABOVE GUIDANCE TODAY FOR AREAS ALONG AND NORTH OF THE
NATCHEZ TRACE. MOST OF THE AREA WILL SEE RAINFALL TODAY...BUT THE
SOUTHEASTERN AREAS WILL REMAIN CAPPED THROUGH THE AFTERNOON BEFORE
BREAKING THIS EVENING AS THE FRONT PUSHES FURTHER TO THE SOUTH./15/
.LONG TERM...MONDAY THROUGH NEXT SUNDAY...SHOWERS AND THUNDERSTORMS
WILL BEGIN COMING TO AN END ACROSS THE FORECAST AREA FROM NORTHWEST
TO SOUTHEAST THROUGH THE DAY MONDAY. BY MONDAY EVENING...WHATS
LEFT OF THE ACTIVITY WILL BE CONFINED TO PORTIONS OF MAINLY
SOUTHEAST MISSISSIPPI...WITH RAIN CHANCES FINALLY COMING TO AN END
LATE MONDAY EVENING. THROUGH THE NIGHT AND INTO TUESDAY...HIGH
PRESSURE WILL QUICKLY BUILD EAST INTO AND THROUGH THE REGION
ALLOWING SOME SLIGHTLY DRIER CONDITIONS TO EXIST THROUGH AT LEAST
MID WEEK.
BY LATE TUESDAY NIGHT INTO WEDNESDAY...WITH THE REGION NOW UNDER
MORE OF A QUASI-ZONAL FLOW ALOFT WITH A RATHER WEAK TROUGH AXIS NEAR
THE AREA...A SERIES OF UPPER LEVEL DISTURBANCES WILL BEGIN TO MAKE A
RUN ON THE FORECAST AREA ALLOWING RAIN CHANCES...GENERALLY ON THE
ORDER OF 20-40%...TO AGAIN EXIST ACROSS THE REGION THROUGH FRIDAY.
BOTH TEMPERATURES AND MOISTURE DURING THIS TIME WILL ALSO BE ON THE
INCREASE.
HIGH PRESSURE AT THE SURFACE THOUGH WILL WEDGE ITSELF INTO THE
REGION FROM THE EAST THROUGH THIS TIME. AS THEY MOVE ACROSS THE
AREA...EACH OF THESE DISTURBANCES WILL TRY TO SEND AN ASSOCIATED
SURFACE BOUNDARY INTO THE AREA...BUT WITH LITTLE TO NO AVAIL AS THE
BEFORE MENTIONED SURFACE HIGH HANGS TOUGH OVER THE AREA.
THE SURFACE HIGH WILL WEAKEN ENOUGH BY LATE FRIDAY NIGHT INTO EARLY
SATURDAY...TO ALLOW A WEAK FRONT TO PUSH THROUGH THE AREA. BEHIND
THIS FRONT...HIGH PRESSURE AT THE SURFACE...WITH STRONG RIDGING
ALOFT...WILL BUILD INTO THE LOWER MISSISSIPPI RIVER VALLEY FOR THE
REMAINDER OF THE WEEKEND BRINGING AN END TO RAIN CHANCES ACROSS THE
AREA. /19/
&&
.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS IN THE NORTH WILL
CONTINUE TO IMPACT GLH/GWO/GTR THIS MORNING. WHILE ISOLATED SHOWERS
AND STORMS WILL BE POSSIBLE ACROSS CENTRAL PORTIONS OF THE
AREA...KJAN AND KMEI...DURING THE FIRST HALF PART OF THE
MORNING...BUT BECOME MORE SCATTERED IN NATURE THROUGH THE MID AND
LATE MORNING HOURS. FREQUENT LIGHTING...WIND GUSTS APPROACHING 50
KNOTS...AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE IN THE STRONGER
STORMS.
AS WE MOVE INTO THE AFTERNOON HOURS...ANOTHER COMPLEX OF SHOWERS AND
THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE AS WELL AS PRODUCE
VERY HEAVY RAINFALL...IS EXPECTED TO MOVE EAST ACROSS THE AREA AS A
BOUNDARY CONTINUES TO SLOWLY SINK SOUTHWARD THROUGH THE REGION.
THEN THROUGH THE OVERNIGHT HOURS TONIGHT...MUCH OF THE STRONGER TO
SEVERE ACTIVITY WILL BEGIN TO COME TO AN END...BUT SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE RATHER WIDESPREAD ACROSS THE AREA
AS AGAIN THE PREVIOUS MENTIONED FRONT MAKES ITS TREK THROUGH THE
REGION. AS A RESULT...LOOK FOR MAINLY MVFR CONDITIONS TO PREVAIL AT
ALL SITES OVER THE NEXT 24 HOURS. HOWEVER...IFR TO LOCALLY LIFR
FLIGHT CONDITIONS WILL BE LIKELY AT SITES WHERE CONVECTION IS
OBSERVED DURING THE FORECAST PERIOD. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 65 76 59 / 100 80 39 10
MERIDIAN 82 65 77 57 / 65 94 57 13
VICKSBURG 79 65 78 58 / 100 67 25 9
HATTIESBURG 86 69 81 62 / 34 88 55 10
NATCHEZ 81 66 75 59 / 83 57 27 8
GREENVILLE 73 61 74 56 / 100 43 17 10
GREENWOOD 76 61 74 56 / 100 60 27 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR MSZ018-019-025>037-040>042.
LA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR LAZ007>009.
AR...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
EVENING FOR ARZ074-075.
&&
15/19Hazardous weather outlook, May 3, 7:13 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 713 AM CDT SUN MAY 3 2009 ARZ074-075-LAZ007>009-MSZ018-019-025>037-040>042-041015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY-YAZOO- 513 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THIS MORNING INTO THE AFTERNOON HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM OUT AHEAD OF A SLOW MOVING COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS MORNING AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE AFTERNOON HOURS BEFORE SHIFTING TO THE SOUTH THIS EVENING. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND WIDESPREAD DAMAGING WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION TO THE SEVERE STORMS...HEAVY RAINFALL WILL PRODUCE FLASH FLOODING AS THE STORMS CONTINUE TO TRAIN OVER THE SAME AREAS THAT RECEIVED ANYWHERE FROM 2 TO 4 INCHES IN THE PAST 24 HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATER THIS MORNING INTO THE AFTERNOON HOURS. LAZ015-016-023>026-MSZ038-039-043>055-059>061-041015- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON- ADAMS-FRANKLIN MS- 513 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THIS MORNING INTO THE AFTERNOON HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM OUT AHEAD OF A SLOW MOVING COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS MORNING AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE AFTERNOON HOURS. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND WIDESPREAD DAMAGING WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED MAY BE NEEDED LATER THIS MORNING INTO THE AFTERNOON HOURS. MSZ056>058-062>066-072>074-041015- SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 513 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO THE EVENING HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM MOVING ALONG A SLOW MOVING COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE EVENING HOURS BEFORE WEAKENING AND MOVING TO THE EAST. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Local storm report, May 3, 7:40 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
740 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG CANTON 32.61N 90.03W
05/03/2009 MADISON MS LAW ENFORCEMENT
TREES DOWNED WITH POWER OUTAGE ALONG ADAMS STREET.
&&
MMELocal storm report, May 3, 8:02 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
802 AM CDT SUN MAY 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG 1 S SINGLETON 32.87N 89.54W
05/03/2009 LEAKE MS PUBLIC
TREES DOWN JUST SOUTH OF SINGLETON ON HIGHWAY 35.
&&
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:38 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 67 min |
| May 2, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 42 min |
| May 2, 10:19 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 41 min |
| May 3, 4:02 AM CDT | Flash Flood Watch | JAN | East Carroll, Morehouse, West Carroll | 11 hr |
| May 3, 8:24 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 66 min |
| May 3, 8:36 AM CDT | Tornado Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 54 min |
| May 3, 8:54 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 66 min |
| May 3, 10:23 AM CDT | Flash Flood Warning | JAN | East Carroll, West Carroll | 3 hr |
| May 3, 11:21 AM CDT | Areal Flood Warning | JAN | Morehouse | 4 hr |
| May 3, 1:26 PM CDT | Areal Flood Warning | JAN | East Carroll, West Carroll | 3 hr |
| May 2, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Sharkey, Washington | 39 min |
| May 2, 7:08 PM CDT | Tornado Warning | JAN | Attala, Holmes | 37 min |
| May 2, 7:13 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 32 min |
| May 2, 7:21 PM CDT | Tornado Warning | JAN | Holmes, Humphreys | 54 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Choctaw, Noxubee, Oktibbeha, Winston | 51 min |
| May 2, 7:39 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 51 min |
| May 2, 7:44 PM CDT | Tornado Warning | JAN | Attala | 31 min |
| May 2, 8:02 PM CDT | Tornado Warning | JAN | Holmes, Yazoo | 58 min |
| May 2, 8:16 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Winston | 44 min |
| May 2, 8:30 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 60 min |
| May 2, 8:36 PM CDT | Tornado Warning | JAN | Attala, Holmes | 54 min |
| May 2, 8:55 PM CDT | Tornado Warning | JAN | Noxubee, Winston | 50 min |
| May 2, 9:26 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 49 min |
| May 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Winston | 26 min |
| May 2, 11:12 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Sharkey, Warren, Yazoo | 23 min |
| May 3, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 40 min |
| May 3, 6:50 AM CDT | Tornado Warning | JAN | Leake, Madison | 36 min |
| May 3, 7:15 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Madison, Neshoba, Scott and 1 more | 45 min |
| May 3, 7:58 AM CDT | Severe Thunderstorm Warning | JAN | Winston | 47 min |
| May 3, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 61 min |
| May 3, 8:20 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 55 min |
| May 3, 9:40 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lincoln | 65 min |
| May 3, 10:04 AM CDT | River Flood Warning | JAN | Attala, Holmes | 17 days |
| May 3, 10:12 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 63 min |
| May 3, 10:18 AM CDT | River Flood Warning | JAN | Clay | 48 hr |
| May 3, 10:31 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more | 59 min |
| May 3, 10:57 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Simpson, Smith | 44 min |
| May 3, 10:59 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 61 min |
| May 3, 11:10 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 65 min |
| May 3, 11:24 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 66 min |
| May 3, 11:29 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 46 min |
| May 3, 11:37 AM CDT | Tornado Warning | JAN | Jasper | 38 min |
| May 3, 11:47 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale, Newton | 58 min |
| May 3, 12:03 PM CDT | Tornado Warning | JAN | Clarke | 31 min |
| May 3, 12:19 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 2 hr |
| May 3, 12:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 21 min |
| May 3, 12:29 PM CDT | Areal Flood Warning | JAN | Clay, Lowndes, Webster | 12 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Neshoba | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Attala | 9 hr |
| May 3, 12:44 PM CDT | River Flood Warning | JAN | Leake | 9 hr |
Nearby
Tornado Warnings in Mississippi, 2009Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.